Tennessee, 2025Flash Flooding and Flooding in Tennessee, February 15 to 18, 2025
February 15 to 18, 2025 · NWS MRX · 21 events in 12 counties and zones
A strong synoptic system with heavy rainfall during warm front passage followed by additional rainfall during the severe thunderstorms along the cold front led to reports of flooding in northern portions of East Tennessee. Additionally, strong winds powered by strong winds aloft mixed to the surface, bringing wind advisory conditions to the whole area, a few high wind reports, and some wind…
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong synoptic system with heavy rainfall during warm front passage followed by additional rainfall during the severe thunderstorms along the cold front led to reports of flooding in northern portions of East Tennessee. Additionally, strong winds powered by strong winds aloft mixed to the surface, bringing wind advisory conditions to the whole area, a few high wind reports, and some wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Feb 15, 12:54 PM EST, 14 minutes earlier.
Area forecast discussion, Feb 15, 12:54 PM EST, 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Morristown TN
1254 PM EST Sat Feb 15 2025
...New AVIATION...
.UPDATE...
Issued at 1025 AM EST Sat Feb 15 2025
Overall, the forecast is in pretty good shape I think. Main
adjustment for the morning update was to try and fine tune PoPs
through the afternoon hours. Radar trends over the last few hours
has shown widespread rainfall covering much of Kentucky, and
extending south into the northern parts of Middle Tennessee, east
northeast into the northern Cumberland plateau and far southwest
Virginia. Radar estimates are that roughly 1.5" to 2" of rain have
fallen across areas from Scott county eastward through Claiborne
and Hancock county so far this morning. That looks reasonable
based on observations. High res models continue to indicate that
this area of rain will shift north by this afternoon, moving
squarely into Kentucky and southern West Virginia and exiting our
forecast area entirely. Timing would indicate that this happens by
21z or so, and have adjusted PoPs accordingly. The question then
is, how much more rain will we receive before that happens and
what the flooding implications are. Currently have some areal
flood warnings out covering those counties mentioned above as well
as Lee, Wise, and western Scott counties in Virginia. This should
cover things nicely for the time being, but any heavier convective
elements embedded in the area of broader rainfall will have to be
watched for flash flooding potential. Currently these areas are
saturated so heavy precip could result in flash flooding issues.
&&
.SHORT TERM...
(Today through Sunday)
Issued at 336 AM EST Sat Feb 15 2025
Key Messages:
1. Rain will spread into the area this morning, heavy at times in
northern sections where flooding will be a potential threat.
2. High mountain wave winds in the mountains and foothills today and
continuing into Sunday; strong winds area wide tonight and Sunday
morning.
3. Cold frontal passage Sunday morning followed by cold advection
and NW flow snow showers in the TN mountains and parts of SW VA
during the afternoon.
Discussion:
A dynamic weather system is taking shape this morning over the
central US, which will affect our area through Sunday with multiple
impacts and potential hazards.
Winds: We are already seeing strengthening winds in the higher
elevations of East TN, with gusts observed in the 30-40 mph range.
This will continue to trend upward as the pressure gradient tightens
across the mountains between the CAD ridge to our east and the
deepening low to our west. Gusts in the mountains today will likely
reach 50-60 mph in the usual wind-prone areas, with wind speeds
peaking tonight with gusts around 70 mph as the surface low tracks
into the lower OH Valley region and the LLJ increases to 60-70 kt
over Middle TN. Winds aloft may be able to mix down to the surface
tonight ahead of the approaching cold front, so the entire area will
likely see wind gusts of 35-45 mph, and post-frontal winds may
continue to gust in that range until around noon on Sunday. A Wind
Advisory will be hoisted for the entire area from midnight tonight
to noon Sunday.
Flooding: Not much has changed from previous forecasts regarding
precip amounts and flooding potential. The highest threat area
remains in the northern Cumberland Plateau counties and SW VA, where
FFG values are lowest, just a little over 1 inch for 3 hour FFG, and
around 1.5 for 6 hour FFG. Those areas will likely see around that
much rain today, mainly between 12-18Z. Through the afternoon, the
precip axis will shift north of the area as a deep southerly flow
develops ahead of the approaching upper trough. A second round of
heavy rainfall will come with the frontal passage late tonight and
Sunday morning. An additional 0.5 to 1 inch is expected during this
time.
Severe: The severe threat appears low for our area given that the
limited instability will mainly be elevated, and convection to our
west this afternoon/evening will be weakening as it moves east into
a more stable environment. Still, even with a little elevated
instability, given the strong winds aloft, a few thunderstorms will
be capable of bringing those winds aloft down to the surface at
times. Our southwestern counties will have the highest potential for
thunderstorms tonight. Any tornado threat appears to be well south
of our area where storms will be surface-based.
Snow: Cold advection develops in earnest tomorrow afternoon behind
the cold frontal passage and underneath the deep mid/upper
trough. A 30-40 kt W-NW flow and steepening lapse rates will
create upslope showers in parts of SW VA and the East TN mountains
during the afternoon. Falling temperatures will change these
showers from rain to snow, mainly in the higher elevations where
accumulation up to 1 inch will be possible before sunset.
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 336 AM EST Sat Feb 15 2025
Key Messages:
1. A much colder airmass arrives late Sunday with light snow showers
continuing into the evening across northeast TN, southwest VA, and
the southern Appalachians. Snowfall amounts look to be light.
2. Cold temperatures this upcoming week with increasing chance for
another winter system developing to the south with the potential to
bring some snowfall to a significant portion of the area Wednesday
and Wednesday night.
3. An increasing chance of much below normal temperatures Thursday
and Friday with Arctic front moving in behind snowfall and
temperatures mostly below freezing.
Discussion:
In the northwest flow pattern Sunday night there should be low level
hanging around through the evening and the clouds get hung up in the
valley and the cold temperatures will wring out some light snow
showers across extreme northeast Tennessee, southwest Virginia, and
the Appalachians south to the Smokies. The snowfall accumulations
are expected to be light by early Monday as the last few days have
been around 50 degrees ahead of the front. Surface soil temperatures
are estimated to be in the upper 30s in southwest Virginia and lower
40s in east central Tennessee so this will be warm enough to melt
some of the initial snow. But grassy and elevated surfaces could see
a dusting of snow to a few tenths lower elevations, and higher
amounts around an inch or 2 are possible across the highest
elevations near Roan Mountain and the Smoky Mountains by Monday
morning.
For Monday and Tuesday there will be a break from the rain and snow
with higher pressure building southeast from the northern plains
dropping temperatures 20 degrees in the southwest Virginia mountains
to about 10 degrees from Sundays highs in southeast Tennessee.
Northwest winds will continue through the morning with wind chills
in the teens and 20s lower elevations. The upper level eastern US
troughing Sunday will become zonal by Monday night and by Tuesday
another trough develops over the Rockies and Plains states. Winds
will be light Monday night and Tuesday and temperatures should warm
several degrees with mostly sunny skies and the longer day lengths
now. Clouds will increase Tuesday night. Lower pressure is expected
to develop along the Gulf coast with moisture overrunning the
developing system as it spreads into the Ohio and Tennessee Valleys.
Uncertainty with the track of this system but with the cold air in
place Tuesday night some light snow is expected across much of the
area into Wednesday morning. It will be colder east of the
Appalachians with likely cold air trapped there and some warming
aloft Wednesday to change the snow to rain. As the system tracks
into Georgia later Wednesday and then reaches the Atlantic coast by
evening colder air will be wrapped behind it and snow levels will
drop.
It looks like the most significant snow for the lower elevations
will be Wednesday night and the higher elevations will see even more
snow. The WPC Day 5 Winter Weather Outlook or Wednesday to Thursday
morning period shows a 10 to 30 percent chance of 0.25 inch liquid
equivalent of snowfall for much of east TN and for the northeast
part, higher elevations of east Tennessee mountains and southwest
Virginia it shows a 30 to 50 percent chance of 0.25 inch liquid
equivalent of snowfall. A significant trough moving into the back
side of the trough with a 1048 high over the plains will usher in
some Arctic air and drop temperatures into the teens and 20s by
Thursday morning with the snow ending. Clouds will likely linger
over much of the area into the afternoon with the strong cold air
advection and give the eastern mountains some more snowfall. Highs
Thursday will be below freezing over much of the region and drop to
frigid levels by Friday only slow warming Friday and any snow cover
could delay warming.
&&
.AVIATION...
(18Z TAFS)
Issued at 1248 PM EST Sat Feb 15 2025
Widespread rain across the TN/KY border area will continue to lift
north this afternoon, leaving all terminals dry until the arrival
of SHRA/TSRA with eastward advancing strong cold later tonight.
Expect that to move through KCHA between 08z-10z or so, 09z-12z at
KTYS, and more so 12z-15z further north/east at KTRI. Best chance
of TSRA should be at KCHA. Winds should ramp up this evening ahead
of the front, with gusts continuing into tomorrow after FROPA as
well. Expect gusts of 25-30kt at all sites. Flight categories
likely remain low through the period, with a mix of MVFR and
possibly IFR through late tonight, with KCHA the most likely place
for improvement back to VFR levels behind the front.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 57 52 55 26 / 40 100 40 0
Knoxville McGhee Tyson Airport, TN 62 52 54 25 / 50 100 90 10
Oak Ridge, TN 55 51 54 24 / 70 100 70 10
Tri Cities Airport, TN 57 51 54 23 / 80 80 100 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory from midnight tonight to noon EST Sunday for
Cherokee-Clay.
TN...Wind Advisory from midnight EST /11 PM CST/ tonight to noon EST
/11 AM CST/ Sunday for Anderson-Bledsoe-Bradley-Campbell-
Claiborne-Grainger-Hamblen-Hamilton-Hancock-Hawkins-
Jefferson-Knox-Loudon-Marion-McMinn-Meigs-Morgan-North
Sevier-Northwest Blount-Northwest Carter-Northwest Cocke-
Northwest Greene-Northwest Monroe-Rhea-Roane-Scott TN-
Sequatchie-Sullivan-Union-Washington TN-West Polk.
Flood Watch through Sunday morning for Bledsoe-Campbell-
Claiborne-Hancock-Marion-Morgan-Scott TN-Sequatchie.
High Wind Warning until noon EST Sunday for Blount Smoky
Mountains-Cocke Smoky Mountains-East Polk-Johnson-Sevier
Smoky Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
VA...Wind Advisory from midnight tonight to noon EST Sunday for Lee-
Russell-Scott VA-Washington VA-Wise.
Flood Watch through Sunday morning for Lee-Russell-Scott VA-Wise.
&&
SHORT TERM...CD
LONG TERM....TD
AVIATION...CDHazardous weather outlook, Feb 15, 4:06 AM EST, 9 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
406 AM EST Sat Feb 15 2025
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-160900-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
406 AM EST Sat Feb 15 2025 /306 AM CST Sat Feb 15 2025/
This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.
.DAY ONE...Today and Tonight
The potential exists for significant flooding as multiple rounds
of rainfall are expected from this morning through Sunday morning,
with heavy rainfall rates possible at times. Total rainfall in
excess of 2 inches is expected in southwest Virginia and the
northern Cumberland Plateau area through Sunday morning. Stream
and river flooding, flooded roads, as well as mud and rock slides
are all possible. A Flood Watch is in effect.
Mountain wave high winds are likely across the Tennessee
mountains and adjacent foothills, where wind gusts up to 70 mph
are possible. In addition, strong wind gusts are expected across
the entire area from midnight tonight until noon Sunday, with
gusts up to 45 mph. This could cause downed trees and power
outages due to saturated grounds.
Southern portions of East Tennessee, including the Chattanooga
area, are highlighted in a Slight Risk for severe thunderstorms
Saturday night. Damaging winds will be the main threat from
thunderstorms.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Significant flooding through Sunday morning is possible with heavy
rainfall. A Flood Watch is in effect until noon Sunday. Strong
wind gusts are expected across the entire area until noon Sunday,
with gusts up to 45 mph in the advisory area and 70 mph in the
east Tennessee mountains and foothills. This could cause downed
trees and power outages due to saturated grounds.
A developing system along the Gulf coast Tuesday night will
spread moisture north into the Tennessee Valley through Wednesday
night. With a colder airmass in place some light snow is expected
across lower elevations and more significant snowfall across the
higher elevations.
.SPOTTER INFORMATION STATEMENT...
Detailed reports of flooding, severe thunderstorm damage and non
thunderstorm high wind damage this weekend will be appreciated.
In the hours before
Local storm report, Feb 15, 12:12 PM EST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Morristown TN
1212 PM EST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM Flash Flood 3 NE Wise 37.00N 82.54W
02/15/2025 Wise VA 911 Call Center
Reports of 3 to 4 foot deep water over
intersection of Turkey Branch Road and
Hurricane Road. Also several reports of
water over road on Highway 58 between
Coeburn and Norton.
&&
CEDLocal storm report, Feb 15, 12:25 PM EST, 43 minutes before
Preliminary Local Storm Report
National Weather Service Morristown TN
1225 PM EST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM Flash Flood 1 ENE Jonesville 36.69N 83.11W
02/15/2025 Lee VA Public
social media picture of Town Branch Road
closed.
&&Event by event
8 flash flood, 5 thunderstorm wind, 5 strong wind, 2 flood, 1 high wind. Local standard time, as filed.
Flash Flood, Scott
- When
- February 15, 1:08 PM EST to 6:00 PM EST
- Where
- Scott County, 0.51 mi NNW of Oneida to 1.02 mi SSE of West Oneida
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.506, -84.525
Pictures of widespread flooding of property with several inches of water over it.
Flash Flood, Scott
- When
- February 15, 2:52 PM EST to 6:00 PM EST
- Where
- Scott County, 1.38 mi NNW of Stanley Jct to 1.54 mi WSW of Stanley Jct
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.467, -84.493
Stanley creek is over its banks in the Paint Rock community, with flooding of nearby fields also occurring. Reported by trained spotter.
Flash Flood, Hawkins
- When
- February 15, 4:06 PM EST
- Where
- Hawkins County, 0.9 mi N of Church Hill to 0.66 mi N of Church Hill
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.533, -82.719
Creek overflowing onto sidewalks and pedestrian bridge at Jaycee Park.
Flood, Claiborne
- When
- February 15, 8:45 PM EST to February 18, 6:00 AM EST
- Where
- Claiborne County, 2.19 mi ESE of Arthur to 1.64 mi S of Forge Ridge
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.537, -83.634
Heavy rains and severe storms produced flooding along the Powell river near Arthur. Flooding began late on February 15th, and it would go on to crest in moderate flood stage the morning of February 17th before dropping below flood during the early morning hours on February 18th. Some homes were evacuated on Powell River road.
Flood, Claiborne
- When
- February 16, 2:15 AM EST to February 18, 1:30 PM EST
- Where
- Claiborne County, 6.19 mi ESE of Sycamore Hall to 4.58 mi ESE of Sycamore Hall
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.405, -83.404
Heavy rains on the 15th pushed the Clinch river near Tazewell into flood stage by the early morning hours on February 16th. It crested in moderate flood stage on the 17th, but didn't fall back below flood stage until the afternoon of February 18th. The crest of 18.9 at the stream gage on 02/17/2025 left flood debris on low spots of Riverside Road downstream from Hwy 25E. Thus the stage there is affected by the river and the pools from Norris Lake.
Thunderstorm Wind, Marion
- When
- February 16, 1:25 AM CST
- Where
- Marion County, 2.26 mi W of Lodge
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.080, -85.840
Several trees were blown down by severe thunderstorm winds along South Pittsburg Mountain Road.
Thunderstorm Wind, Marion
- When
- February 16, 1:50 AM CST
- Where
- Marion County, 4.84 mi SE of Sulphur Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.120, -85.440
Several trees were blown down by severe thunderstorm wind gusts.
Thunderstorm Wind, Bledsoe
- When
- February 16, 2:00 AM CST
- Where
- Bledsoe County, 1.49 mi SSW of Cold Spg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.650, -85.160
A large tree was blown down by severe thunderstorm wind gusts blocking an intersection on Old State Highway 28.
Thunderstorm Wind, Bradley
- When
- February 16, 3:15 AM EST
- Where
- Bradley County, 0.69 mi S of Cleveland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.160, -84.880
Several trees were blown down by severe thunderstorm wind gusts across the county, blocking several county roads.
Thunderstorm Wind, Bradley
- When
- February 16, 3:20 AM EST
- Where
- Bradley County, 0.89 mi NE of Flint Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.040, -84.910
Multiple trees were blown down by powerful thunderstorm wind gusts and were blocking county roads in this portion of the county.
Flash Flood, Scott
- When
- February 16, 4:00 AM EST to 11:00 AM EST
- Where
- Scott County, 0.89 mi NE of Fogal to 0.45 mi E of Oneida
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 36.480, -84.510
Multiple road closures county wide.
Flash Flood, Scott
- When
- February 16, 4:15 AM EST to 4:30 AM EST
- Where
- Scott County, 0.56 mi E of Verdun to 0.59 mi WNW of West Oneida
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 36.500, -84.540
Highway 297 was shutdown due to flooding.
High Wind, Northwest Greene
- When
- February 16, 4:30 AM EST
- Where
- Northwest Greene forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 36.175, -82.846 (the zone’s center; the record gives no point)
The NOAA ATDD weather station at Camp Creek TN recorded a peak wind gust of 61 mph during a sustained period of wind advisory criteria winds from the morning of the 15th into the morning of the 16th.
Flash Flood, Claiborne
- When
- February 16, 5:00 AM EST to 12:00 PM EST
- Where
- Claiborne County, 0.94 mi NW of Harrogate to 1 mi SW of Tiprell
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 36.590, -83.662
A few road closures in the Harrogate area.
Flash Flood, Campbell
- When
- February 16, 5:15 AM EST to 11:15 AM EST
- Where
- Campbell County, 0.69 mi S of Buckeye to 0.79 mi SSE of Buckeye
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 36.410, -84.300
Highway 297 closed due to flooding southeast of Pioneer.
Strong Wind, Bradley
- When
- February 16, 7:45 AM EST
- Where
- Bradley forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.154, -84.860 (the zone’s center; the record gives no point)
A large tree was blown down by synoptic winds onto a house.
Strong Wind, Rhea
- When
- February 16, 8:30 AM EST
- Where
- Rhea forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 35.609, -84.924 (the zone’s center; the record gives no point)
Strong synoptic winds caused damage in Rhea County, including bringing down small branches, ripping a few shingles off a roof, and destroying a shall shed.
Strong Wind, North Sevier
- When
- February 16, 9:00 AM EST
- Where
- North Sevier forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 35.785, -83.524 (the zone’s center; the record gives no point)
At 10 AM a photo was received of a collapsed pavilion near Kodak. An hour prior, the AWOS at KGKT measured a synoptic wind gust of 55 mph.
Strong Wind, Morgan
- When
- February 16, 9:00 AM EST
- Where
- Morgan forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.135, -84.649 (the zone’s center; the record gives no point)
Trees were blown down by strong non-thunderstorm wind gusts in Morgan County, resulting in power outages.
Strong Wind, Northwest Blount
- When
- February 16, 9:00 AM EST
- Where
- Northwest Blount forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.687, -83.925 (the zone’s center; the record gives no point)
A large tree was blown down by strong winds and blocked a road.
Flash Flood, Hawkins
- When
- February 16, 10:34 AM EST to 12:34 PM EST
- Where
- Hawkins County, 1.31 mi ENE of Church Hill to 1.67 mi E of Church Hill
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.530, -82.700
Car submerged in flooded highway underpass.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Kentucky, February 15 to 17, 20256 deaths · $130,000 · EF1 · 33 events
- Flash Flooding and Flooding in West Virginia, February 15 to 19, 20253 deaths · $15 million · 50 kt wind · 73 events
- Flash Flooding and Debris Flow in Kentucky, February 15 to 17, 20252 deaths · 1 injured · $4.3 million · 71 events
- Winter Storm and Winter Weather in Montana, February 15 to 18, 20253 deaths · 8 events
- Tornadoes and Damaging Winds in Alabama, February 15 to 16, 20251 injured · $450,000 · EF2 · 96 events
- Tornado and Flash Flooding in Tennessee, February 15 to 17, 2025$5.5 million · EF2 · 44 events
- Flash Flooding and Flooding in Virginia, February 15 to 17, 20251 death · $225,000 · 34 events
- Flash Flooding and Flooding in Tennessee, February 15 to 18, 2025$2.1 million · 1 in hail · 51 events
- Cold in Illinois, February 15, 20251 death · 1 event
- Cold in Arizona, February 15, 20251 death · 1 event
- Flash Flooding and Flooding in Virginia, February 15 to 16, 2025$11 million · 10 events
- Flash Flooding and Flooding in West Virginia, February 15 to 17, 2025$2.2 million · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1240204, 1240205, 1242468, 1242548, 1242560, 1238158, 1238161, 1238162, 1238160, 1238163, 1242459, 1242457, 1238152, 1242462, 1242470, 1238157, 1238156, 1238153, 1238154, 1238155, 1242481.